Ask a doctor

Juvederm for Tear Trough - Swelling or Too Much Product? (photo)

3 days ago I had Juvederm injected in the tear trough area for both eyes. The PS used half a syringe on each side. I did not experience any bruising. However, on the left side of my face (my left, your right) I cannot tell if the product was placed too high or too much or it is just swelling? The other side (my right, your left) looks like not enough product was used. It looks uneven to me. Is this normal? Is it swelling or the product? Am I being impatient or should I go back to my PS?

Doctor Answers (6)

Swelling under eyes after juvederm injections

+2

Juvederm injections can cause swelling for up to a week. If it hasn't gone down by then and you are still unhappy with the results, you can go back to your physician to get it dissolved with a few hyaluronidase injections. A better filler for under the eyes is restylane. It is also a hyaluronic acid, however it absorbs less water than juvederm and so is less likely to produce puffiness or small pockets of water.


New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Juvederm for tear troughs

+2

Juvederm absorbs water from your skin and may result in puffiness for the first 2 weeks.  You may also have some swelling from the injections.  Wait 2 weeks and if there is still too much fullness or unevenness, return to your PS for an adjustment.  Too much Juvederm can be dissolved.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Juvederm for Tear Trough - Swelling or Too Much Product?

+2

The posted photos show you might neded additional filler injected. That is why as do this tear trough correct in a series of visits over a 3 week time period

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

You might also like...

?Swelling with Juvederm

+2

Brandon, This might be swelling as it has only been three days. Give this a chance to settle in and see how you are in two weeks. Sleep on three pillows to keep head elevated. Also, if it is worse when you wake up, it is probably swelling. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Swelling in tear troughs after Juvederm 3 days ago

+1

Unfortunately swelling is very common after Juvederm.  The amount of product used  ( 1 syringe divided between both eyes) is not very much product so I doubt you were given too much.  The placement is more the question, but it is too soon to know and since you don't have "before and after" photos it makes it more difficult to tell what changes occurred. Sometimes is could mean adding more product vs taking it out! 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Too much juvederm perhaps, or placement, or just swelling

+1

I would wait 2 weeks before deciding & determining whether the amount of filler was too much or misplaced. There can be swelling and bruising which masks the final result, so be patient and wait 2 weeks. If at that point you're not happy, you can dissolve some or all of the filler with hyaluronidase.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.